MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703120
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during ureteroscopy procedure when the guidewire was removed through the scope, the blue coating peeled off.The guidewire and chuck of the coating were successfully removed, and the procedure was completed with another of the same device.There were no patient complications reported.Analysis of the returned device identified detached sleeve.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the investigation results of sleeve detached.Block h10: the returned sensor wire was analyzed, and upon magnification it was observed that the polytetrafluoroethylene (ptfe) was peeled in different sections of the device.In addition, it was identified that the sleeve was detached from the coil.No other anomalies were noted with the device.With all the available information, boston scientific concludes that the reported event of ptfe peeled was confirmed.These could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to detachment of the sleeve from the coil and could cause the peeling on the device.Based on the information available and analysis results, a conclusion code of adverse event related to procedure has been assigned to this investigation.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19218100
Report Number2124215-2024-25693
Device Sequence Number12493416
Product Code EZB
UDI-Device Identifier08714729376385
UDI-Public08714729376385
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Model NumberM0066703120
Device Catalogue Number670-312
Device Lot Number0029504739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown